Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 3, 2019, 3:14 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 3:14 PM MDT (21:14 UTC)
- Expired
- Aug 3, 2019, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 162 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 2637 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WGUS54 KEPZ 032114
FFWEPZ
NMC017-040015-
/O.NEW.KEPZ.FF.W.0005.190803T2114Z-190804T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
314 PM MDT Sat Aug 3 2019
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Eastern Grant County in southwestern New Mexico...
* Until 615 PM MDT.
* At 313 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen over the last hour, with rainfall continuing over
the town of Hurley. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Hurley...
and North Hurley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3275 10809 3271 10804 3260 10815 3259 10818
3273 10818
$$
DENNHARDTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:11 AM MDT, 11 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 4:11 AM MDT, 11 hours 3 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 411 AM MDT Sat Aug 3 2019 .SYNOPSIS... Moist unstable air will flow into southern New Mexico and west Texas this weekend and most of next week. As a result thunderstorms will be affecting much of the region over the next seven days. A few storms may produce heavy rainfalls with possible flash flooding. Temperatures will remain seasonably warm under partly to mostly cloudy skies. && .DISCUSSION... A weak dissipating cold front will be moving southward through southern New Mexico and west Texas early this morning with the flow behind the boundary sustaining transport of moist air into the region. Surface dewpoints will remain from the lower 50s to lower 60s through the weekend supporting above normal precipitable water amounts around 1.1 to 1.3 inches today and 1.2 to 1.5 inches Sunday. Afternoon CAPE's will be around 1000 J/kg indicating risk of deep convection this weekend. Large scale dynamics look unfavorable as high pressure aloft will be centered over central New Mexico this afternoon and along the southern New Mexico-Arizona border on Sunday. Models hint at possible weak waves embedded in the flow though some uncertainty if or when these features materialize. But believe surface heating and upslope flow will cause at least scattered storms to develop mainly around high terrain early this afternoon with subsequent outflow boundaries causing storms to become more widespread late this afternoon and this evening. Slow storm movement and abundant moisture means several storms may produce heavy rains with flash flooding occurring over isolated areas. For next week a surface trough will extend on a north to south axis through the CWA during much of the Monday through Friday period. A more westerly flow will occur west of the trough with easterly winds to the east. In either case trajectories indicate low level moisture from Baja and/or the Gulf of Mexico will flow into the region sustaining surface dewpoints in the 50s and lower 60s and precipitable water around 1.1 to 1.5 inches. Trough will also act as a weak convergence mechanism with associated shallow lift. Meanwhile upper ridge will be located be aligned on a north to south axis through Arizona Monday and Tuesday before drifting to the east across New Mexico into the Texas panhandle Thursday through Saturday. Models continue to hint at possible weak embedded disturbances in the flow aloft. Overall scenario/pattern should generate isolated to scattered convection lower elevations with greater storm coverage mountains each day. Heavy rains will remain the primary weather hazard. && .AVIATION...valid 03/12z-04/12z. Scattered areas of MVFR or IFR ceilings and visibility in showers and thunderstorms mainly from 18z-06z. Otherwise skies SCT- BKN050-080 with surface winds from 5-15KTS except for possible gusts to 40KTS near thunderstorms. && .FIRE WEATHER... Moist unstable air will flow into southern New Mexico and west Texas this weekend and most of next week. As a result thunderstorms will be affecting much of the region over the next seven days. A few storms may produce heavy rainfalls with possible flash flooding. Temperatures will remain seasonably warm under partly to mostly cloudy skies. The widespread wetting rains should reduce the fire danger over the next seven days. && .PRELIMINARY POINT TEMPS/POPS... El Paso 100 75 95 74 / 20 30 30 40 Sierra Blanca 95 69 90 67 / 20 0 30 20 Las Cruces 96 70 93 70 / 20 30 30 40 Alamogordo 98 70 94 69 / 30 30 40 40 Cloudcroft 73 53 71 53 / 60 40 60 40 Truth or Consequences 96 71 94 71 / 30 40 40 40 Silver City 89 65 87 64 / 50 40 60 40 Deming 98 70 94 69 / 30 40 20 40 Lordsburg 96 70 94 71 / 30 30 30 30 West El Paso Metro 100 77 96 76 / 20 30 30 40 Dell City 100 72 95 71 / 20 20 40 20 Fort Hancock 104 76 99 75 / 20 10 20 20 Loma Linda 92 72 89 71 / 20 30 30 30 Fabens 100 75 94 75 / 20 30 20 40 Santa Teresa 98 73 94 72 / 20 30 30 40 White Sands HQ 98 74 94 74 / 30 30 40 40 Jornada Range 97 70 94 70 / 30 30 40 40 Hatch 98 70 95 70 / 30 30 40 40 Columbus 98 74 95 74 / 20 40 20 40 Orogrande 97 71 94 71 / 30 30 40 40 Mayhill 82 58 80 58 / 60 40 60 40 Mescalero 83 57 81 56 / 60 40 60 40 Timberon 80 56 78 56 / 60 40 60 40 Winston 87 58 85 59 / 60 40 60 40 Hillsboro 94 66 92 66 / 60 40 60 40 Spaceport 95 67 93 68 / 30 30 40 40 Lake Roberts 89 57 87 58 / 60 40 60 40 Hurley 92 64 89 64 / 50 40 60 40 Cliff 98 61 95 62 / 50 40 60 40 Mule Creek 92 66 90 66 / 50 40 50 30 Faywood 91 67 89 66 / 50 40 60 40 Animas 97 70 96 70 / 30 30 30 30 Hachita 97 67 94 68 / 20 30 20 30 Antelope Wells 95 68 94 69 / 30 30 20 30 Cloverdale 89 67 89 67 / 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Aug 3, 11:31 AM MDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1131 AM MDT Sat Aug 3 2019 NMZ401>417-TXZ418>424-041745- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1131 AM MDT Sat Aug 3 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will become widespread in the higher terrain of the Sacramento Mountains and Gila Region this afternoon. These storms will produce localized heavy rainfall with the potential for spot flooding. Scattered thunderstorms will shift into the lowland deserts late this afternoon and into the evening hours, with areas near and west of the Rio Grande and the Tularosa Basin most favored. Besides cloud to ground lightning, localized heavy downpours will be the main threat, along with wind gusts to 45 mph and isolated areas of blowing dust. .DAYS TWO THROUGH SEVEN...Sunday through Friday The subtropical ridge will shift, with monsoonal moisture mainly focused west of the Rio Grande through much of next week. Parts of Southwestern New Mexico and the Gila Region will continue to see scattered to numerous daily thunderstorms, with scattered coverage in the lowlands, while areas further to the east will be more isolated. Localized heavy rainfall and localized flooding will continue to be the primary threats with any thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotters should stay alert mainly for heavy rains and possible flooding around areas of thunderstorms.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:16 PM MDT | Areal Flood Advisory | EPZ | Otero | 119 min |
| Aug 3, 4:04 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Aug 3, 4:20 PM MDT | Special Weather Statement | EPZ | Sierra | 40 min |
| Aug 3, 5:59 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.